MAUDE Adverse Event Report: COVIDIEN 60ML SYRINGE LUER LOCK TIP; SYRINGE, PISTON

COVIDIEN 60ML SYRINGE LUER LOCK TIP; SYRINGE, PISTON
Model Number 1186000777
Medical Device Problem Codes Fluid/Blood Leak (1250); Material Fragmentation (1261)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 11/05/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The incident sample has been requested but to date has not been received for evaluation.If the sample is received, or if additional information pertinent to the incident is obtained a follow-up report will be submitted.
 
Event or Problem Description
The customer reported that shortly after change of shift, it was noted that the lipids line was wet.Tracing back up to the spot where the syringe was screwed into the line's hub there was a large amount of leakage.The end of the syringe was broken.Lipids were stopped and disconnected from the patient and the nurse practitioner was made aware.The pharmacy was contacted and they stated that it was all prepared under a hood to maintain sterility so the whole set up (tpn, total parenteral nutrition, included) would need to be redone.The nurse practitioner was made aware and stated that the patient could go without lipids for the night.Additional information was received from the customer stated that there was no impact to the patient and no intervention needed for the patient other than replacing the medication.
 
Additional Manufacturer Narrative
H3 device evaluation: without a known lot number, the device history record (dhr) cannot be reviewed.The manufacturing site received one unsealed packaged sample for evaluation.A complete investigation was performed.The sample was received with tubing included in the bag which is not manufactured at this manufacturing site.The syringe sample was received with a sticky substance adhered to the outside of the syringe, most likely from a label applied by the end user.Visual inspection to the quality inspection standard (qis) was conducted.A broken off luer tip was identified on the syringe sample.Visual inspection of the tubing identified the broken tip inside the connector of the tubing.The root cause could not be determined from the evaluation.Although the reported issue of a broken tip is confirmed, the root cause cannot certainly be identified to be manufacturing-related.There are sensors at the printer station for verification of a missing luer tip and sensors that verify the syringes after they are ejected.Complaint trends are evaluated during the monthly corrective and preventative action (capa) meeting to determine if a capa is warranted.At this time, a capa will not be initiated.However, these conditions will be communicated to the appropriate manufacturing and quality assurance personnel through a quality alert for heightened awareness.This complaint will be used for tracking and trending purposes.

Brand Name
60ML SYRINGE LUER LOCK TIP
Common Device Name
SYRINGE, PISTON
Manufacturer (Section D)
COVIDIEN
1222 sherwood rd
norfolk NE 68701
MDR Report Key11412773
Report Number1915484-2021-01214
Device Sequence Number14447149
Product Code FMF
UDI-Device Identifier10884521010864
UDI-Public10884521010864
Combination Product (Y/N)N
Initial Reporter StateME
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source health professional,other,use
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 04/21/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device No Information
Device Model Number1186000777
Device Catalogue Number1186000777
Was Device Available for Evaluation? Yes
Initial Date Received by Manufacturer 02/23/2021
Supplement Date Received by Manufacturer02/23/2021
Initial Report FDA Received Date03/04/2021
Supplement Report FDA Received Date04/21/2021
Patient Sequence Number1
Patient Age2 DA
Patient Weight3